Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 173, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2002, 1:10 AM CDT for Montgomery County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2002, 1:10 AM CDT (06:10 UTC)
- Expired
- Jul 3, 2002, 2:00 AM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Montgomery County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2472 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091 WUUS54 KOHX 030610 SVRBNA TNC125-030700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 108 AM CDT WED JUL 3 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN TENNESSEE * UNTIL 200 AM CDT * AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF SEVERE THUNDERSTORMS COVERING MUCH OF MONTGOMERY COUNTY... INCLUDING THE CITY OF CLARKSVILLE...MOVING SOUTHWEST AT 20 MPH. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS, AND AVOID USING ELECTRICAL APPLIANCES OR TELEPHONES UNLESS IT IS AN EMERGENCY. $$ MAR LAT...LON 3666 8743 3653 8727 3683 8683 3701 8705
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 11:00 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 2, 11:00 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1100 PM CDT TUE JUL 2 2002 DISTURBANCES CUTTING UNDER UPPER RIDGE APPARENTLY HELPING GENERATE NEW CONVECTION LATE THIS EVENING. STORMS HAVE BEEN BUILDING FROM SUMNER COUNTY TO THE CUMBERLAND PLATEAU DURING THE PAST HOUR. WILL UPDATE ZONES TO KEEP CHANCE FOR THUNDERSTORMS GOING INTO THE NIGHT. .BNA...NONE. SH
In the hours before
Local storm report, Jul 2, 11:30 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
1130 PM CDT TUE JUL 2 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM SMITHVILLE TN WIND DAMAGE
07/02/02 DE KALB TREES DOWN REPORTED BY PD
SHThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:13 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 47 min |
| Jul 2, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 30 min |
| Jul 3, 12:26 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery | 34 min |
| Jul 3, 12:52 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 38 min |
| Jul 3, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 28 min |
| Jul 3, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 27 min |
| Jul 3, 1:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 37 min |
| Jul 3, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 43 min |
| Jul 3, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 38 min |
| Jul 3, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 42 min |
| Jul 3, 2:59 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 41 min |
| Jul 3, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 43 min |
| Jul 3, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 39 min |
| Jul 3, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.